| Model Number |
H74939419602010 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
| Date of Event |
03/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A2 - age at time of event: 64 years old at the time of study enrollment.
Event or Problem Description
It was reported that the patient experienced a thrombotic occlusion.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2023.The target lesion #001 was in the left mid superficial femoral artery, left distal superficial femoral artery, left proximal popliteal artery extending up to left mid popliteal artery with 6.8 mm proximal reference vessel diameter and 6.4 mm distal reference vessel diameter with lesion length of 200 mm and 90% stenosis and was classified as tasc ii b lesion.Prior to target lesion treatment with study device, non-boston scientific (bsc) embolic protection device was placed, atherectomy was performed by using non-bsc atherectomy device and pre-dilation was performed by using 7.0 mm x 150 mm sterling pta balloon.Treatment of target lesion was performed by dilation using 6 mm x 200 mm ranger drug-coated balloon study device.Post target lesion treatment was performed by placement of 6.5 mm x 150 mm supera stent and dilation using 3.0 mm x 60 mm coyote pta balloon.Following treatment, the final residual stenosis was noted to be 30%.On (b)(6) 2023, the subject was discharged from hospital on clopidogrel.On (b)(6) 2024, the subject experienced sudden onset of left lower extremity rest pain.On (b)(6) 2024, the subject presented to emergency department with complaints of left lower extremity rest pain and was admitted on the same day for further evaluation and treatment.Subsequently, the subject was consulted with vascular surgery and was noted with rutherford iia acute limb ischemia with loss of peripheral pulses in the left lower extremity and physical examination revealed dopplerable femoral signal, intact motor, mild decrease in sensation, cool to the shin, and no skin changes.On the same day, lower extremity angiography revealed, widely patent bilateral common iliac artery, external iliac artery, and internal iliac artery.Patent left common femoral artery, proximal and distal superficial femoral artery with occlusion in mid portion of superficial femoral and popliteal artery stent with 1 vessel runoff to the foot via the posterior tibial artery.The anterior tibial artery was open to the mid-calf.Thrombus was noted in the tibial peroneal trunk, at the posterior tibial/peroneal artery bifurcation and proximal posterior tibial artery.On (b)(6) 2024, 292 days post index procedure, thrombotic occlusion noted in the left femoral-popliteal stent into the tibial peroneal trunk was treated by percutaneous suction thrombectomy using penumbra catheter and fair amount of fresh thrombus was removed.Repeat angiography performed revealed sluggish flow into the origins of left anterior and posterior tibial arteries without real flow beyond the origins.Hence, thrombectomy was performed using penumbra catheter through the left popliteal and tp trunk into the origin of posterior tibial artery and collected minimal further thrombus.Repeat angiography demonstrated some shaggy material in the left popliteal artery stent along with tp trunk and posterior tibial artery did not have great flow.Subsequently to rule out compartment syndrome due decreased tibial flow despite clearing the arteries, subject underwent four compartment left leg fasciotomies.Post fasciotomies, repeat angiogram revealed flow to the left foot through posterior tibial artery, however, was very sluggish.Hence, tp trunk and proximal posterior tibial artery was treated by balloon angioplasty using 4 mm x 80 mm sterling pta balloon.Post treatment, improved flow was noted through posterior tibial artery, however overall flow remained sluggish which appeared to be either fresh thrombus in the distal posterior tibial artery or underlying occlusive disease.In addition, residual thrombus noted in the left femoral and popliteal stent was treated by relining the prior stent with a 6 mm x 25 mm non-bsc stent, followed by balloon angioplasty using 6 mm balloon.Post treatment angiography demonstrated, widely patent left popliteal artery stent with flow through the tp trunk into the posterior tibial artery and no evidence of thrombus in the filter.The filter was retrieved, and the attention turned to more outflow disease of left posterior tibial artery.A cat rx was used to perform percutaneous suction thrombectomy of the proximal and distal posterior tibial artery.However, thrombus in distal posterior tibial artery was unable to reach, due to the limited catheter length.Hence, 5 mg of tpa was injected into the foot.Follow up angiography after administration of local tpa into the foot still demonstrated sluggish flow into distal posterior tibial artery with remaining filling defects.Therefore, the distal posterior tibial artery was then angioplastied using 2 x 80 mm balloon.However, post angioplasty, there was still sluggish flow through posterior tibial artery.Due to catheter length issue and patient overall length, the 2 x 80 mm balloon could not be used further into the posterior tibial artery.Hence, an antegrade access of left common femoral artery was elected.Through antegrade access, the left distal posterior tibial artery and plantar artery was cannulated, and the angiography revealed, severe outflow disease which was then treated by prolonged angioplasty using 1.5 mm balloon.Following which proximal tp trunk and posterior tibial artery was re-evaluated and there appeared to be recurrent thrombus in the tp trunk which was treated by placement of 5 mm x 29 mm vbx stent.Subsequently, calcified stenosis at proximal posterior tibial artery was treated by prolonged balloon angioplasty using 4 mm balloon without significant improvement.Hence, a 4 mm x 16 mm synergy xd bioabsorbable drug coated stent was deployed.Completion angiography demonstrated inline flow to the foot through the popliteal artery, tp trunk and posterior tibial artery with widely patent stents and the flow still remained sluggish with compromised outflow into the foot through the popliteal artery, tp trunk and posterior tibial artery with widely patent stents and the flow still remained sluggish with compromised outflow into the foot.However, not further intervention was possible as subject required increased pressors.Post procedure, subject was transferred to icu in stable condition.Subject continued to be resituated with fluids, blood products and was started with heparin infusion to maintain stent patency.On (b)(6) 2024, subject suffered brain herniation secondary to intraparenchymal hemorrhage.Hence, was transitioned to comfort care.On the same day, 293 days post index procedure, the subject expired due to brain hemorrhage.The physician reported that the intraparenchymal hemorrhage and subsequent death were not related to the device.
Additional Manufacturer Narrative
A2 - age at time of event: 64 years old at the time of study enrollment.
Event or Problem Description
It was reported that the patient experienced a thrombotic occlusion.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2023.The target lesion #001 was in the left mid superficial femoral artery, left distal superficial femoral artery, left proximal popliteal artery extending up to left mid popliteal artery with 6.8 mm proximal reference vessel diameter and 6.4 mm distal reference vessel diameter with lesion length of 200 mm and 90% stenosis and was classified as tasc ii b lesion.Prior to target lesion treatment with study device, non-boston scientific (bsc) embolic protection device was placed, atherectomy was performed by using non-bsc atherectomy device and pre-dilation was performed by using 7.0 mm x 150 mm sterling pta balloon.Treatment of target lesion was performed by dilation using 6 mm x 200 mm ranger drug-coated balloon study device.Post target lesion treatment was performed by placement of 6.5 mm x 150 mm supera stent and dilation using 3.0 mm x 60 mm coyote pta balloon.Following treatment, the final residual stenosis was noted to be 30%.On (b)(6) 2023, the subject was discharged from hospital on clopidogrel.On (b)(6) 2024, the subject experienced sudden onset of left lower extremity rest pain.On (b)(6) 2024, the subject presented to emergency department with complaints of left lower extremity rest pain and was admitted on the same day for further evaluation and treatment.Subsequently, the subject was consulted with vascular surgery and was noted with rutherford iia acute limb ischemia with loss of peripheral pulses in the left lower extremity and physical examination revealed dopplerable femoral signal, intact motor, mild decrease in sensation, cool to the shin, and no skin changes.On the same day, lower extremity angiography revealed, widely patent bilateral common iliac artery, external iliac artery, and internal iliac artery.Patent left common femoral artery, proximal and distal superficial femoral artery with occlusion in mid portion of superficial femoral and popliteal artery stent with 1 vessel runoff to the foot via the posterior tibial artery.The anterior tibial artery was open to the mid-calf.Thrombus was noted in the tibial peroneal trunk, at the posterior tibial/peroneal artery bifurcation and proximal posterior tibial artery.On (b)(6) 2024, 292 days post index procedure, thrombotic occlusion noted in the left femoral-popliteal stent into the tibial peroneal trunk was treated by percutaneous suction thrombectomy using penumbra catheter and fair amount of fresh thrombus was removed.Repeat angiography performed revealed sluggish flow into the origins of left anterior and posterior tibial arteries without real flow beyond the origins.Hence, thrombectomy was performed using penumbra catheter through the left popliteal and tp trunk into the origin of posterior tibial artery and collected minimal further thrombus.Repeat angiography demonstrated some shaggy material in the left popliteal artery stent along with tp trunk and posterior tibial artery did not have great flow.Subsequently to rule out compartment syndrome due to decreased tibial flow despite clearing the arteries, subject underwent four compartment left leg fasciotomies.Post fasciotomies, repeat angiogram revealed flow to the left foot through posterior tibial artery, which was very sluggish.Hence, tp trunk and proximal posterior tibial artery was treated by balloon angioplasty using 4 mm x 80 mm sterling pta balloon.Post treatment, improved flow was noted through posterior tibial artery, however overall flow remained sluggish which appeared to be either fresh thrombus in the distal posterior tibial artery or underlying occlusive disease.In addition, residual thrombus noted in the left femoral and popliteal stent was treated by relining the prior stent with a 6 mm x 25 mm non-bsc stent, followed by balloon angioplasty using 6 mm balloon.Post treatment angiography demonstrated, widely patent left popliteal artery stent with flow through the tp trunk into the posterior tibial artery and no evidence of thrombus in the filter.The filter was retrieved, and the attention turned to more outflow disease of left posterior tibial artery.A cat rx was used to perform percutaneous suction thrombectomy of the proximal and distal posterior tibial artery.However, thrombus in distal posterior tibial artery was unable to reach, due to the limited catheter length.Hence, 5 mg of tpa was injected into the foot.Follow up angiography after administration of local tpa into the foot still demonstrated sluggish flow into distal posterior tibial artery with remaining filling defects.Therefore, the distal posterior tibial artery was then angioplastied using 2mm x 80 mm balloon.However, post angioplasty, there was still sluggish flow through posterior tibial artery.Due to catheter length issue and patientchanges overall length, the 2mm x 80 mm balloon could not be used further into the posterior tibial artery.Hence, an antegrade access of left common femoral artery was elected.Through antegrade access, the left distal posterior tibial artery and plantar artery was cannulated, and the angiography revealed, severe outflow disease which was then treated by prolonged angioplasty using 1.5 mm balloon.Following which proximal tp trunk and posterior tibial artery was re-evaluated and there appeared to be recurrent thrombus in the tp trunk which was treated by placement of 5 mm x 29 mm vbx stent.Subsequently, calcified stenosis at proximal posterior tibial artery was treated by prolonged balloon angioplasty using 4 mm balloon without significant improvement.Hence, a 4 mm x 16 mm synergy xd bioabsorbable drug coated stent was deployed.Completion angiography demonstrated inline flow to the foot through the popliteal artery, tp trunk and posterior tibial artery with widely patent stents and the flow still remained sluggish with compromised outflow into the foot.However, further intervention was not possible as subject required increased pressors.Post procedure, subject was transferred to icu in stable condition.Subject continued to be resituated with fluids, blood products and was started with heparin infusion to maintain stent patency.On (b)(6) 2024, the subject suffered brain herniation secondary to intraparenchymal hemorrhage.Hence, was transitioned to comfort care.On the same day, 293 days post index procedure, the subject expired due to brain hemorrhage.It was further reported that the occlusion was located in the left femoropopliteal artery.Post target lesion treatment the residual stenosis was treated by dilation using 7 mm x 150 mm sterling pta balloon, placement of 6.5 mm x 150 mm supera stent and dilation using 3.0 mm x 60 mm coyote pta balloon.In addition, a 3 mm x 60 mm coyote balloon was used for dilation of left tibioperoneal artery and posterior tibial artery.The subject underwent excisional debridement of left leg bone muscle wound and fascia.Application of skin substitute graft to lateral trunk, left heel and left foot.Repair intermediate scalp axillae in trunk and extremities.On (b)(6) 2024, the subject was presented with options of a left below knee amputation versus attempts at limb salvage and the subject wished to proceed with attempts of limb salvage using percutaneous thrombectomy.The subject had recent history of fall and left gluteal hematoma.It was decided to proceed with endovascular intervention and the subject was informed of potential risks such as risk of bleeding, infection, arterial injury, access site complication, contrast associated renal failure and limb loss.On (b)(6) 2024, the subject underwent lower extremity angiography which revealed widely patent bilateral common iliac artery, external iliac artery, and internal iliac artery.On the same day, thrombotic instent occlusion noted in the left superficial femoral artery and popliteal artery into the tibial peroneal trunk was treated by percutaneous suction thrombectomy using penumbra catheter and fair amount of fresh thrombus was removed.Tp trunk and proximal posterior tibial artery was treated by ballon angioplasty using 4 mm x 80 mm sterling pta balloon.With emboshield filter protection.Through antegrade access, the left distal posterior tibial artery and plantar artery was cannulated, and the angiography revealed, severe outflow disease in the left distal posterior tibial artery and plantar artery which was then treated by prolonged angioplasty using 1.5 mm balloon.The subject was noted with biphasic signal of the posterior tibial artery; hence, the procedure was terminated since successful inline flow to the foot.The access points were closed with manual pressure and excellent haemostasis was achieved.The fasciotomies were dried up and packed with damp to dry dressing.Given the length of the procedure and continued pressor requirement, the subject was kept intubated.Post procedure, subject was transferred to icu in critical but stable condition.The subject continued to be resituated with fluids, blood products and was started on heparin infusion to maintain stent patency.The subject was intubated and sedated overnight for hemodynamic stability.On the same day, the event was considered to be resolved.On (b)(6) 2024, the subject problem list included intraparenchymal hematoma of brain, intraventricular hemorrhage and hydrocephalus.Hence, the subject was transitioned to comfort care.On (b)(6) 2024, 293 days post index procedure, the subject died due to brain hemorrhage.The primary cause of death was due to brain herniation secondary to parenchymal hemorrhage and death certificate was not available.Autopsy was performed and per postmortem documentation, the primary cause of death was due to cerebrovascular stroke and the contributory cause was due to hemorrhage.